Has My Pill Stopped Working

17 Replies
Lyrah - April 8

hi all. i've been on the pill for a year and a half but i've suddenly started getting ovulation cramps.. yet the pill stops me ovulating? it hasn't done it in all the time i've been taking the pill until really recently. what's going on here? i'm really confused.

 

Lyrah - April 9

Anyone? Sorry if I'm being a pain in the b___t, I just need to know if it's possible to ovulate while on bc. I don't get what's going on at all. Please help :(

 

Krissy25 - April 9

it is possible but the pain could be something else too. Did you skip a pill or take one late this month? Arre you on antibotics? They make the pill less effective. Maybe starting next cycle you could chart, that is where you take your temp every morning at the same time and record it and when it spikes that means you ovulated. Also you check for changes in your cervical position, soft and slightly open is a sign of ovulation and an increase in cervical discharge is a sign too. You would be looking for discharge consistant to egg whites. Another thing you can do it use an ovulation predictor kit. they are kind of evpensive but it would tell you with more certanty if you are actually ovulating. I hope this helps, the main purpose of the pill is to stop ovulation but everyonce and a while it can fail to do that. If you do ovulate and the egg got fertilized it's next job is to prevent the egg from implanting. But if becomes a regular thing where you are ovulating you may want to switch birth control.

 

Lyrah - April 9

Hey Krissy :) Thank you so much for your reply. I haven't skipped any pills and I take them around the same kind of time but sometimes an hour or two apart.. but when I first got put on bc, the nurse said aslong as I take them within 12 hours.. it's fine. Like say I take them at 10pm usually and I forget one.. it's apparently fine to take up until 10am.. after this then it means I've missed one. I'm not on antibiotics no. I have noticed my cm is really white and lotiony at the moment.. and af is due in around 10days. cervix seems soft and low.. if that makes sense. I don't seem to have ewcm as of yet. I might get one of those ovulation kits.. at least then I would know for sure.

 

Lyrah - April 10

I feel very dizzy atm.. last night I kept feeling like I was going to pa__s out. I'm a bit worried. My fiance and I would love a baby and we really want one but now is not the time just yet, we want to be settled properly and stress free so I'm a little concerned about it as I want the best for our baby when it arrives.

 

angelmonkey - April 10

were u ill while u were on the pill i know if ur sick 12hours after takin 1 it hasnt had time 2 registe 2 ur systom so would be like missing 1. im on nothing and have been ttc for 7months its not as easy as people think 4 some peopel

 

Lyrah - April 10

Hiya angelmonkey. no i haven't been ill at all, i'm fine. I'm just really confused with it and don't know if it is working how it should be. It's been fine up until now. how old are u btw? im almost 18.

 

angelmonkey - April 10

i,ve just turned a couple of months ago i found that when i was on a certain pill it gave me horrible cramps it could be a stomic bug . are u sure its O cramps?? u should try taking ur temp evry morning it goes from about 36.3 to about 36.5 well thats mine ever1 is different i no u O 14 days b4 ur next period

 

angelmonkey - April 10

i ment i,ve just turned 18 a couple months ago

 

Lyrah - April 10

Definately ovulation cramps yep.. I remember them well. It's just on and off but i dont have ewcm which is weird.. i just have lots of white, lotiony cm.. sorry if tmi. I think il probs start taking my temp next month and see how that goes.

 

angelmonkey - April 10

usualy when u O ur cm is like raw egg white and u can stretch it between ur fingers a few centimetres. usually when i am due on my cm is while/cearmy and like lotion but i think it can also happen if u r pregnant but im not 100% on that. u could always go 2 ur doc x

 

Lyrah - April 10

yeah past few months my cm has been like raw egg white.. but this time round it's not. Also, is the pill meant to stop the ewcm as its meant to stop ovulation? cos thats the cm that comes with ovulation. if any of that makes sense lol x

 

AddysMummy - April 12

The pill I was on didn't stop ovulation it just stopped sperm from fertilizing the egg. Perhaps that is what you have?

 

Lyrah - April 12

Oh maybe.. I didn't know pills could do that.. I thought all of them stopped ovulation lol :) Thanks :) What pill were you on? I'm on Mycrogynon 30.

 

AddysMummy - April 12

I was on Ortho-tricyclen Lo. I did you a favor and looked up information about your pill, Microgynon 30 and this is some very useful information I found I thought would help you. Combined oral contraceptives like Microgynon work by over-riding the normal menstrual cycle. In a woman's normal menstrual cycle, levels of the s_x hormones change throughout each month. The hormones cause an egg to be released from the ovaries (ovulation) and prepare the lining of the womb for a possible pregnancy. At the end of each cycle, if the egg has not been fertilised the levels of the hormones fall, causing the womb lining to be shed as a monthly period. So as you can see from this information it's normal for you to ovulate, the pill you take just causes your egg not to get fertilized. I hope this eases your stress :) :)

 

AddysMummy - April 12

Whoops, didn't copy the entire thing lol

 

AddysMummy - April 12

The daily dose of hormones taken in the pill work mainly by tricking your body into thinking that ovulation has already happened. This prevents an egg from ripening and being released from the ovaries each month. This is probably meaning it's tricked your body into thinking it is ovulating so you get the cramps:)!

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?